My mother is 88yrs old & was prescribed Lexapro for mild depression. she has been taking it for 3 mths. But said it made her feel like a zombie, and the doc reduced the dosage from 5mg to 2.5mg over the past month? She has now stopped taking it completely for the past 4 days, and has experience dizziness, confusion, brain zaps, shakiness, and I was afraid that she was stopping the dosage too suddenly. Should she wean herself off it more slowly, ie. take it every second day? Any suggestions?
Lexapro made me feel like a zombie also. When I switched over I had my Doctor prescribe me a different antidpressent that I started taking immeditaly in the place of lexapro. I was on it for a year and did not have withdrawl that way. I know everyone is different but I would talk to her Doctor and find somthing that won't make her so sleepy and zombie like. Sometimes we have to try a number of different antidepressents before we find the one that works right for us. Tell her not to give up and ask her doctor for another one suitable for her. Myself, prestiq a brand new medicine , works well without the zombie effect. I hope this helps you and your mother. Good luck.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Sep 2010 • 4 answers
Posted 22 Jun 2012 • 7 answers
Posted 19 Mar 2013 • 2 answers
Posted 28 Mar 2015 • 2 answers
Posted 17 Dec 2017 • 0 answers